Alert archive / Kansas / Red Flag Warnings in 2023
Red Flag Warning 10, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Mar 30, 2023, 9:04 PM CDT for 6 counties in Kansas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2023, 9:04 PM CDT (02:04 UTC)
- Expired
- Mar 30, 2023, 11:00 PM CDT
- In force
- 116 min
- Issued by
- NWS Dodge City, KS
Counties Grant County, KS, Hamilton County, KS, Kearny County, KS, Morton County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 141 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -415 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
384 WWUS83 KDDC 310204 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 904 PM CDT Thu Mar 30 2023 KSZ061-062-074-075-084-085-311015- /O.EXP.KDDC.FW.W.0008.000000T0000Z-230331T0200Z/ /O.NEW.KDDC.FW.W.0010.230331T0204Z-230331T0400Z/ /O.CON.KDDC.FW.W.0009.230331T1700Z-230401T0200Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- 904 PM CDT Thu Mar 30 2023 /804 PM MDT Thu Mar 30 2023/ ...RED FLAG WARNING IN EFFECT UNTIL 11 PM CDT /10 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND 085... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND 085... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 11 PM CDT /10 PM MDT/ this evening. * AFFECTED AREA...In Kansas, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * WINDS...On Friday West 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any fire could become quickly out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ063-076-077-086-087-311015- /O.EXP.KDDC.FW.W.0008.000000T0000Z-230331T0200Z/ /O.CON.KDDC.FW.W.0009.230331T1700Z-230401T0200Z/ Finney-Haskell-Gray-Seward-Meade- 904 PM CDT Thu Mar 30 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 063, 076, 077, 086, AND 087... ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 063, 076, 077, 086, AND 087... * AFFECTED AREA...In Kansas, Fire Weather Zone 063 Finney, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade. * WINDS...On Friday West 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any fire could become quickly out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ043-044-310315- /O.EXP.KDDC.FW.W.0008.000000T0000Z-230331T0200Z/ Scott-Lane- 904 PM CDT Thu Mar 30 2023 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043 AND 044... $$ KSZ045-046-064>066-078>081-088>090-311015- /O.CON.KDDC.FW.W.0009.230331T1700Z-230401T0200Z/ Ness-Rush-Hodgeman-Pawnee-Stafford-Ford-Edwards-Kiowa-Pratt-Clark- Comanche-Barber- 904 PM CDT Thu Mar 30 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 045, 046, 064, 065, 066, 078, 079, 080, 081, 088, 089, AND 090... * AFFECTED AREA...In Kansas, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * WINDS...West 25 to 35 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any fire could become quickly out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
1 follow-up statement
622 WWUS83 KDDC 310339 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1039 PM CDT Thu Mar 30 2023 KSZ061-062-074-075-084-085-010200- /O.EXP.KDDC.FW.W.0010.000000T0000Z-230331T0400Z/ /O.CON.KDDC.FW.W.0009.230331T1700Z-230401T0200Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- 1039 PM CDT Thu Mar 30 2023 /939 PM MDT Thu Mar 30 2023/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND 085... ...RED FLAG WARNING WILL EXPIRE AT 11 PM CDT /10 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND 085... * AFFECTED AREA...In Kansas, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * WINDS...West to northwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any fire could become quickly out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ043-044-010200- /O.EXA.KDDC.FW.W.0009.230331T1700Z-230401T0200Z/ Scott-Lane- 1039 PM CDT Thu Mar 30 2023 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043 AND 044... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 9 PM CDT Friday. * AFFECTED AREA...In Kansas, Fire Weather Zone 043 Scott and Fire Weather Zone 044 Lane. * WINDS...West to northwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Any fire could become quickly out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ045-046-063>066-076>081-086>090-010200- /O.CON.KDDC.FW.W.0009.230331T1700Z-230401T0200Z/ Ness-Rush-Finney-Hodgeman-Pawnee-Stafford-Haskell-Gray-Ford- Edwards-Kiowa-Pratt-Seward-Meade-Clark-Comanche-Barber- 1039 PM CDT Thu Mar 30 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 045, 046, 064, 065, 066, 078, 079, 080, 081, 088, 089, AND 090... * AFFECTED AREA...In Kansas, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * WINDS...West to northwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any fire could become quickly out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 30, 6:31 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Mar 30, 6:31 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 631 PM CDT Thu Mar 30 2023 ...Updated Aviation Discussion... .SHORT TERM...(This evening through Friday night) Issued at 334 PM CDT Thu Mar 30 2023 A blowing dust warning was issued this afternoon for far western Kansas for areas west of the dry line. As an upper level disturbance passes, strong south winds will subside somewhat tonight and then shift to the west and northwest Friday morning and increase to 30-35 mph with gusts as high as 50 mph. Temperatures will be cooler behind the front Friday, with highs in the 60s west to near 70 at Medicine Lodge. Some blowing dust is possible as well on Friday. .LONG TERM...(Saturday through Thursday) Issued at 334 PM CDT Thu Mar 30 2023 A tranquil period is forecast for Saturday and Sunday, with much lighter winds and pleasant temperatures. Another intense shortwave trough will amplify across the plains by late Monday into Tuesday, with a very deep surface low over the central plains. There is still a lot of uncertainty with the timing, but a high wind event is possible with this system both ahead and behind the front. Given the speed of the system, precipitation is not expected this far west. Temperatures will warm by Sunday and Monday as south to southwest winds develop, with highs near 80 from Dodge City south. A slower moving storm system may develop over the southwestern United States by 7-9 April, which could possibly bring precipitation (most likely rain) to parts of the plains. But before then, dry weather is expected. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 615 PM CDT Thu Mar 30 2023 Strong winds will be the main focus over the next 24 hours. Sustained winds of 25 to 30 knots at 23z Thursday will gradually decrease into the 15 to 20 knot range between 02z and 04z Friday. As the winds decrease a low level jet of around 50 knots will develop in the 600 to 1200fr AGL level. A dryline located between Highway 283 and highway 83 at 23z Thursday will move east of highway 283 between 06z and 08z Friday and west of this dryline the surface winds will shift from the south to the west but continue in the 15 to 20 knot range. Stronger winds in the boundary layer will then mix down to the surface between 14z and 18z Friday resulting in sustained west to northwest winds of 25 to 30 knots being possible during the day on Friday. Blowing dust will be possible until 02z this evening and again during the day on Friday. In the Dodge City area there is a chance for a brief period of 1000 to 2000ft AGl ceilings ahead of eastward moving dryline this Thursday evening. && .FIRE WEATHER... Issued at 111 AM CDT Thu Mar 30 2023 Strong west to northwest winds in the wake of a cold front, along with very low humidity, will lead to critical fire weather conditions Friday. && .PRELIMINARY POINT TEMPS/POPS... DDC 44 64 29 66 / 0 0 0 0 GCK 39 63 28 66 / 0 10 0 0 EHA 39 65 29 69 / 0 0 0 0 LBL 39 66 27 69 / 0 0 0 0 HYS 42 62 28 64 / 10 10 0 0 P28 53 69 35 65 / 20 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM CDT /8 PM MDT/ this evening for KSZ043-044-061>063-074>077-084>087. Red Flag Warning from noon CDT /11 AM MDT/ to 9 PM CDT /8 PM MDT/ Friday for KSZ045-046-061>066-074>081-084>090. Blowing Dust Warning until 9 PM CDT /8 PM MDT/ this evening for KSZ061-062-074-084. High Wind Warning until 9 PM CDT this evening for KSZ074-075-084- 085. && SHORT TERM...Finch LONG TERM...Finch AVIATION...Burgert FIRE WEATHER...Finch
Hazardous weather outlook, Mar 30, 12:07 AM CDT, 20 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 1207 AM CDT Thu Mar 30 2023 KSZ030-031-043>046-061>066-074>081-084>090-311200- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 1207 AM CDT Thu Mar 30 2023 /1107 PM MDT Wed Mar 29 2023/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and tonight A Red Flag Warning is in effect. A High Wind Warning is in effect. See message for details. .DAYS TWO THROUGH SEVEN...Friday through Thursday A Red Flag Warning is in effect Friday. See message for details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Mar 30, 3:37 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
337 PM CDT THU MAR 30 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM NON-TSTM WND GST 4 NE HAYNE 37.15N 100.75W
03/30/2023 M59 MPH SEWARD KS MESONET
MESONET STATION UR350 4.4 NE HAYNE (UPR).
&&
RMLLocal storm report, Mar 30, 4:46 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
446 PM CDT THU MAR 30 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM NON-TSTM WND GST 4 NE HAYNE 37.15N 100.75W
03/30/2023 M64 MPH SEWARD KS MESONET
MESONET STATION UR350 4.4 NE HAYNE (UPR).
&&
RMLLocal storm report, Mar 30, 5:33 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
533 PM CDT THU MAR 30 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM NON-TSTM WND GST 4 NE HAYNE 37.15N 100.75W
03/30/2023 M62 MPH SEWARD KS MESONET
MESONET STATION UR350 4.4 NE HAYNE (UPR).
&&
RMLLocal storm report, Mar 30, 7:59 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
759 PM CDT THU MAR 30 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM NON-TSTM WND GST 2 NNW LA CROSSE 38.56N 99.33W
03/30/2023 M59 MPH RUSH KS MESONET
MESONET STATION FW1214 LA CROSSE.
0401 PM NON-TSTM WND GST 4 NE HAYNE 37.15N 100.75W
03/30/2023 M64 MPH SEWARD KS MESONET
MESONET STATION UR350 4.4 NE HAYNE (UPR).
0421 PM NON-TSTM WND GST 3 ENE DODGE CITY 37.77N 99.97W
03/30/2023 M53 MPH FORD KS ASOS
ASOS STATION KDDC DODGE CITY REGIONAL
AIRPORT.
0449 PM NON-TSTM WND GST 3 NW PIERCEVILLE 37.92N 100.72W
03/30/2023 M52 MPH FINNEY KS ASOS
ASOS STATION KGCK GARDEN CITY.
0523 PM NON-TSTM WND GST 9 NW WILBURTON 37.14N 101.90W
03/30/2023 M54 MPH MORTON KS MESONET
MESONET STATION CGLK1 CIMARRON.
0535 PM NON-TSTM WND GST 2 ESE SCOTT CITY 38.47N 100.88W
03/30/2023 M56 MPH SCOTT KS AWOS
AWOS STATION KTQK SCOTT CITY.
0600 PM NON-TSTM WND GST 4 WNW OGALLAH 39.00N 99.80W
03/30/2023 M58 MPH TREGO KS MESONET
MESONET STATION UP852 3.7 W OGALLAH (UPR).
0621 PM NON-TSTM WND GST 5 WNW ELKHART 37.04N 101.97W
03/30/2023 M51 MPH MORTON KS MESONET
MESONET STATION CW8810 ELKHART.
0635 PM NON-TSTM WND GST ELKHART 37.00N 101.90W
03/30/2023 M51 MPH MORTON KS AWOS
AWOS STATION KEHA ELKHART AWOS SITE.
&&The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 12:15 AM CDT | Red Flag Warning | DDC | Grant, Hamilton, Kearny, Morton, Stanton, Stevens | 45 hr |
| Mar 31, 10:59 AM CDT | Blowing Dust Advisory | DDC | Grant, Haskell, Meade, Morton, Seward, Stanton and 1 more | 8 hr |
Nearby
Red Flag Warnings in Kansas, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.